Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 54, NWS Midland/Odessa, TX

November 14, 2006Loving County, Ward County, Winkler County, Texas

NWS Midland/Odessa, TX issued this red flag warning at Nov 14, 2006, 6:23 AM CST for Loving County, Ward County, Winkler County, Texas. It took effect at Nov 14, 2006, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2006, 6:23 AM CST (12:23 UTC)
In effect from
Nov 14, 2006, 12:00 PM CST
Expired
Nov 14, 2006, 6:00 PM CST
In force
6 hr
Issued by
NWS Midland/Odessa, TX

Counties Loving County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 102 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 0.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2006-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2006-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2700 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 141223
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
623 AM CST TUE NOV 14 2006

...RED FLAG WARNING IS IN EFFECT LATE THIS MORNING THROUGH THIS 
AFTERNOON FOR THE SOUTHEAST NEW MEXICO PLAINS AND UPPER TRANS PECOS
REGION OF WEST TEXAS FOR RELATIVE HUMIDITIES AT OR BELOW 15 
PERCENT...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER WITH GUSTS OF 
35 MPH OR GREATER AND HIGH FIRE DANGER...

.A STRONG UPPER LEVEL STORM SYSTEM MOVING ACROSS THE SOUTHERN
ROCKIES WILL BRING INCREASING 20 FOOT WINDS TO THE REGION TODAY.
IN ADDITION... UNSEASONABLY WARM TEMPERATURES ARE ALSO EXPECTED. 
THE COMBINATION OF THE WINDY CONDITIONS...WARM TEMPERATURES...AND
DRY AIR OVER THE AREA WILL ALLOW FOR MINIMUM AFTERNOON RH/S TO
DECREASE TO 15 PERCENT OR LESS OVER THE SOUTHEAST NEW MEXICO
PLAINS AND THE UPPER TRANS PECOS REGION OF WEST TEXAS. RH/S ARE
EXPECTED TO RISE ABOVE 15% THIS EVENING...HOWEVER A STRONG COLD
FRONT WILL BRING SHIFTING AND GUSTY NORTH WINDS TO ALL AREAS BY
LATE THIS EVENING. 

NMZ115-TXZ057>060-067-142200-
/O.UPG.KMAF.FW.A.0044.061114T1800Z-061115T0000Z/
/O.NEW.KMAF.FW.W.0054.061114T1800Z-061115T0000Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
623 AM CST TUE NOV 14 2006 /523 AM MST TUE NOV 14 2006/

...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 PM CST /5 PM MST/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY
TO 6 PM CST /5 PM MST/ THIS AFTERNOON. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT. 

20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...WITH GUSTS OF 35 MPH
OR GREATER...ARE EXPECTED THIS AFTERNOON. SINCE FIRE DANGER WILL
BE HIGH AND MINIMUM AFTERNOON RH/S WILL DROP TO OR BELOW 15
PERCENT...CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE GROWTH AND
SPREAD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS84 KMAF 142024
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
224 PM CST TUE NOV 14 2006

...RED FLAG WARNING REMAINS IN EFFECT THROUGH THIS AFTERNOON
FOR THE SOUTHEAST NEW MEXICO PLAINS AND UPPER TRANS PECOS REGION
OF WEST TEXAS FOR RELATIVE HUMIDITIES AT OR BELOW 15 PERCENT...20
FOOT WIND SPEEDS OF 20 MPH OR GREATER WITH GUSTS OF 35 MPH OR
GREATER AND HIGH FIRE DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON FOR THE PERMIAN BASIN AND THE LOWER TRANS
PECOS REGION OF WEST TEXAS FOR RELATIVE HUMIDITIES OF 15 PERCENT
OR LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND HIGH FIRE
DANGER.

.A STRONG AND SLOW MOVING UPPER LEVEL STORM SYSTEM MOVING ACROSS
THE CENTRAL HIGH PLAINS WILL BRING BREEZY 20 FOOT WINDS TO THE
REGION THE REMAINDER OF THIS AFTERNOON. IN ADDITION...UNSEASONABLY
WARM TEMPERATURES ARE ALSO EXPECTED. THE COMBINATION OF THE WINDY
CONDITIONS...WARM TEMPERATURES...AND DRY AIR OVER THE AREA WILL
ALLOW FOR MINIMUM AFTERNOON RH/S TO DECREASE TO 15 PERCENT OR LESS
OVER THE SOUTHEAST NEW MEXICO PLAINS AND THE UPPER TRANS PECOS
REGION OF WEST TEXAS. RH/S ARE EXPECTED TO RISE ABOVE 15% THIS
EVENING...HOWEVER A STRONG COLD FRONT WILL BRING SHIFTING AND
GUSTY NORTH WINDS TO ALL AREAS BY LATE THIS EVENING. 20 FOOT WINDS
WILL INCREASE AGAIN WEDNESDAY MORNING IN THE PERMIAN BASIN...AND
CONTINUE THROUGH WEDNESDAY AFTERNOON. THESE WINDS WILL COMBINE
WITH DRY AIR TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A FIRE
WEATHER WATCH HAS BEEN POSTED FOR THE PERMIAN BASIN FOR WEDNESDAY.

TXZ060-067-150000-
/O.NEW.KMAF.FW.A.0045.061115T1500Z-061116T0000Z/
/O.CON.KMAF.FW.W.0054.000000T0000Z-061115T0000Z/
WINKLER-WARD-
224 PM CST TUE NOV 14 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL
6 PM CST THIS AFTERNOON. 

20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...WITH GUSTS OF 35 MPH
OR GREATER...ARE EXPECTED THIS AFTERNOON AND AGAIN DURING THE DAY
WEDNESDAY. SINCE FIRE DANGER WILL BE HIGH AND MINIMUM AFTERNOON
RH/S WILL DROP TO OR BELOW 15 PERCENT...CONDITIONS WILL BE
FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NMZ115-TXZ057>059-150000-
/O.CON.KMAF.FW.W.0054.000000T0000Z-061115T0000Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
224 PM CST TUE NOV 14 2006 /124 PM MST TUE NOV 14 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON. 

20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...WITH GUSTS OF 35 MPH
OR GREATER...ARE EXPECTED THIS AFTERNOON. SINCE FIRE DANGER WILL
BE HIGH AND MINIMUM AFTERNOON RH/S WILL DROP TO 15 PERCENT OR
LESS...CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE GROWTH AND
SPREAD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

TXZ045>048-050>053-061>063-068>070-075-082-150030-
/O.NEW.KMAF.FW.A.0045.061115T1500Z-061116T0000Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-ECTOR-
MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN-PECOS-TERRELL-
224 PM CST TUE NOV 14 2006

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON. 

20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...WITH GUSTS OF 35 MPH
OR GREATER...ARE EXPECTED TO DEVELOP WEDNESDAY MORNING...
AND CONTINUE THROUGH WEDNESDAY AFTERNOON. SINCE FIRE DANGER WILL
BE HIGH AND MINIMUM AFTERNOON RH/S WILL DROP TO OR BELOW 15
PERCENT...CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE GROWTH AND
SPREAD.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS84 KMAF 150048
RFWMAF

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
630 PM CST TUE NOV 14 2006

...RED FLAG WARNING HAS EXPIRED...

...A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON FOR THE PERMIAN BASIN AND THE LOWER TRANS
PECOS REGION OF WEST TEXAS FOR RELATIVE HUMIDITIES OF 15 PERCENT
OR LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND HIGH FIRE
DANGER.

.A STRONG COLD FRONT WILL BRING SHIFTING AND GUSTY NORTH WINDS TO
ALL AREAS LATE THIS EVENING. 20 FOOT WINDS WILL INCREASE AGAIN
WEDNESDAY MORNING IN THE PERMIAN BASIN...AND CONTINUE THROUGH
WEDNESDAY AFTERNOON. THESE WINDS WILL COMBINE WITH DRY AIR TO
PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH HAS
BEEN POSTED FOR THE PERMIAN BASIN FOR WEDNESDAY.

TXZ060-067-150830-
/O.EXP.KMAF.FW.W.0054.000000T0000Z-061115T0000Z/
/O.CON.KMAF.FW.A.0045.061115T1500Z-061116T0000Z/
WINKLER-WARD-
630 PM CST TUE NOV 14 2006

...RED FLAG WARNING HAS EXPIRED...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON. 

20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...WITH GUSTS OF 35 MPH
ARE EXPECTED DURING THE DAY WEDNESDAY. SINCE FIRE DANGER WILL BE
HIGH AND MINIMUM AFTERNOON RH/S WILL DROP TO OR BELOW 15
PERCENT...CONDITIONS WILL BE FAVORABLE FOR FIRE GROWTH AND
SPREAD.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO
DANGEROUS WIND-DRIVEN FIRES.

$$

NMZ115-TXZ057>059-150130-
/O.EXP.KMAF.FW.W.0054.000000T0000Z-061115T0000Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
630 PM CST TUE NOV 14 2006 /530 PM MST TUE NOV 14 2006/

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 
 
$$

TXZ045>048-050>053-061>063-068>070-075-082-150830-
/O.CON.KMAF.FW.A.0045.061115T1500Z-061116T0000Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-ECTOR-
MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN-PECOS-TERRELL-
630 PM CST TUE NOV 14 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...

20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...WITH A FEW GUSTS OF 35
MPH ARE EXPECTED TO DEVELOP WEDNESDAY MORNING...AND CONTINUE
THROUGH WEDNESDAY AFTERNOON. SINCE FIRE DANGER WILL BE HIGH AND
MINIMUM AFTERNOON RH/S WILL DROP TO OR BELOW 15 PERCENT...
CONDITIONS WILL BE FAVORABLE FOR FIRE GROWTH AND SPREAD.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL 
TO GROW INTO DANGEROUS WIND-DRIVEN FIRES.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Nov 14, 4:30 AM CST, 1 hour 53 minutes earlier.

Area forecast discussion, Nov 14, 4:30 AM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
430 AM CST TUE NOV 14 2006

.SHORT TERM...
A STOUT UPPER LEVEL JET CURRENTLY LOCATED ACROSS THE PACIFIC
NORTHWEST AND GREAT BASIN WILL MOVE ACROSS THE SOUTHERN ROCKIES AND
INTO THE PLAINS TODAY. SURFACE PRESSURE FALLS IN ADVANCE OF THIS
FEATURE ARE NOTED ACROSS NEW MEXICO AND WEST TEXAS. THESE PRESSURE
FALLS WILL LEAD TO LEE-SIDE TROUGH FORMATION OVER EASTERN COLORADO
AND NEW MEXICO TODAY. A TIGHTENING SURFACE PRESSURE GRADIENT
ASSOCIATED WITH THIS SURFACE TROUGH WILL BRING INCREASING WINDS TO
ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO TODAY. THE STRONGEST
WINDS ARE EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS WHERE
THE HIGH WIND WATCH HAS BEEN UPGRADED TO A HIGH WIND WARNING. MODEL
CROSS SECTIONS ACROSS THE GUADALUPES DO SHOW A MOUNTAIN WAVE
SIGNATURE ALONG WITH MOUNTAINTOP WINDS AROUND 45KTS. IN ADDITION...
THE SHORT RANGE MODELS SHOW WIDESPREAD 50KT WINDS AT 700MB ACROSS THE
GUADALUPE AND DAVIS MOUNTAINS TODAY. SURFACE WINDS ARE ALSO EXPECTED
TO BE ON THE INCREASE ACROSS PORTIONS OF EDDY AND CULBERSON
COUNTIES. GIVEN THE STRENGTH OF THE 850-700MB WINDS AND THE LATEST
MOS GUIDANCE... CONFIDENCE IS HIGH ENOUGH TO WARRANT A WIND ADVISORY
FOR THE MENTIONED COUNTIES. WIND SPEEDS ARE EXPECTED TO GRADUALLY
DECREASE THIS EVENING...BUT GIVEN THE EXPECTED TIGHT SURFACE
PRESSURE GRADIENT... WE HAVE INCREASED WINDS THROUGH THE EVENING...
ESPECIALLY OVER THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING
PLAINS. DRY AIR WILL QUICKLY SPREAD OVER THE REGION THIS EVENING IN
THE WAKE OF A STRONG PACIFIC COLD FRONT. TEMPERATURES WILL COOL
BEHIND THE FRONT...BUT WILL ONLY COOL TO NEAR NORMAL GIVEN THE
STRENGTH OF THE SURFACE WINDS.

.LONG TERM...
LONG TERM CONTINUES TO LOOK DRY BUT ACTIVE.  ANOTHER COLD FRONT IS
STILL BEING ADVERTISED TO DROP DOWN INTO THE AREA OVERNIGHT
WEDNESDAY.  THIS WILL GIVE US SOME FAIRLY COOL MAX TEMPERATURES ON
WEDNESDAY /60F AT KMAF/.  MANY LOCATIONS AROUND THE FORECAST AREA
WILL LIKELY NOT EVEN MAKE IT OUT OF THE 50S.  WINDS WILL BE
PROBLEMATIC ON WEDNESDAY AS WELL AS A VERY TIGHT SURFACE PRESSURE
GRADIENT MOVES OVER THE AREA.  LOCATIONS IN THE EASTERN TWO THIRDS OF
THE FORECAST AREA COULD SEE SUSTAINED WINDS OF 20 TO 25 MPH WITH
GUSTS TO NEAR 30 MPH THROUGHOUT THE AFTERNOON.  EXPECT TO SEE THESE
WINDY CONDITIONS DIE OFF SHORTLY AFTER SUNSET AND DROP DOWN TO NEAR
CALM OVERNIGHT.  THIS WILL SET US UP FOR VERY GOOD RADIATIONAL
COOLING GIVEN THE EXTREMELY LOW DEWPOINTS THAT ARE EXPECTED
OVERNIGHT. MANY LOCATIONS WILL DIP BELOW THE FREEZING POINT AND INTO
THE UPPER 20S.

THURSDAY WILL BEGIN A SLIGHT WARMING TREND WITH FRIDAY TOPPING OUT
WITH THE WARMEST TEMPERATURES OF THE LONG TERM WITH KMAF FORECAST TO
HIT ROUGHLY 72F.  THEN ANOTHER COLD FRONT WILL DROP DOWN OVERNIGHT
FRIDAY INTO SATURDAY MORNING DROPPING THE TEMPS DOWN AGAIN FOR THE
WEEKEND.  RIGHT NOW...THE COLDER TEMPS ARE ACTUALLY EXPECTED ON
SUNDAY WITH HIGHS AT KMAF ON SATURDAY IN THE MID 60S AND ON SUNDAY IN
THE UPPER 50S.  OVERNIGHT LOWS TOWARDS THE END OF THE WEEK AND INTO
THE WEEKEND DON/T LOOK TO BE AS COLD AS WEDNESDAYS LOWS...AND WILL
ACTUALLY HAVE A VERY GRADUAL CLIMB THROUGH THE LONG TERM BUT LIKELY
STAYING IN THE 40S FOR MANY LOCATIONS.  RAIN CONTINUES TO ESCAPE THE
AREA FOR NOW ALTHOUGH MODELS HAVE HINTED TO MOISTURE RETURN TOWARDS
THE END OF THE LONG TERM.  STAY TUNED...

&&

.FIRE WEATHER...
INCREASING 20 FOOT WINDS ARE EXPECTED ACROSS ALL OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO TODAY. IN ADDITION...ABOVE NORMAL
TEMPERATURES WILL ALLOW AFTERNOON RELATIVE HUMIDITIES TO DROP TO
NEAR OR JUST BELOW 15% ACROSS THE SOUTHEASTERN NEW MEXICO
PLAINS...VAN HORN AND HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS AND
FAR WESTERN PERMIAN BASIN. A RED FLAG WARNING HAS BEEN ISSUED FOR
THESE AREAS TODAY. WINDS WILL BE SLOW TO FALL TONIGHT AS A STRONG
COLD FRONT MOVES THROUGH THE REGION...HOWEVER RH/S ARE EXPECTED TO
CLIMB ABOVE 15% BY LATE EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              80  39  59  28  /   0   0   0   0
CARLSBAD NM                80  40  61  29  /   0   0   0   0
DRYDEN TX                  81  47  64  37  /   0   0   0   0
FORT STOCKTON TX           81  42  62  33  /   0   0   0   0
GUADALUPE PASS TX          69  40  56  35  /   0   0   0   0
HOBBS NM                   78  37  58  27  /   0   0   0   0
MARFA TX                   72  41  56  25  /   0   0   0   0
MIDLAND INTL AIRPORT TX    81  39  60  29  /   0   0   0   0
ODESSA TX                  81  41  61  29  /   0   0   0   0
WINK TX                    86  41  66  30  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 5 AM EARLY THIS MORNING TO 8 PM MST THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS
     AFTERNOON FOR THE FOLLOWING ZONES...SOUTHEAST PLAINS/BLM
     ROSWELL/LNZ.

     WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
     FOR THE FOLLOWING ZONES...EDDY COUNTY PLAINS.

TX...HIGH WIND WARNING FROM 6 AM CST /5 AM MST/ THIS MORNING TO 9 PM
     CST /8 PM MST/ THIS EVENING FOR THE FOLLOWING ZONES...
     DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
     THE FOLLOWING ZONES...LOVING...REEVES COUNTY AND UPPER
     TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES...VAN HORN AND HIGHWAY 54 CORRIDOR.

&&

06/13
Hazardous weather outlook, Nov 14, 4:49 AM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
449 AM CST TUE NOV 14 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-151100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
449 AM CST TUE NOV 14 2006 /349 AM MST TUE NOV 14 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS ARE EXPECTED THROUGH THE GUADALUPE AND DAVIS
MOUNTAINS TODAY AS WELL AS ACROSS PORTIONS OF THE SOUTHEAST NEW
MEXICO PLAINS AND VAN HORN HIGHWAY 54 CORRIDOR. IN THE GUADALUPE
MOUNTAINS...EXPECT WIND SPEEDS OF 40 TO 50 MPH WITH GUSTS TO NEAR
80. IN THE DAVIS MOUNTAINS...EXPECT WIND SPEEDS OF 35 TO 45 MPH
WITH GUSTS TO NEAR 60. OTHER MENTIONED AREAS CAN EXPECT WIND
SPEEDS OF 30 TO 40 MPH WITH GUSTS OVER 50 MPH. HIGH WIND WARNINGS
AND WIND ADVISORIES ARE IN EFFECT FOR THESE LOCATIONS TODAY.

IN ADDITION TO THE WINDS...DRY CONDITIONS WILL CAUSE AN INCREASE
IN FIRE WEATHER CONCERNS ACROSS THE ABOVE LOCATIONS AS WELL AS
ACROSS THE UPPER TRANS PECOS AND FAR WESTERN PERMIAN BASIN.
UNSEASONABLY WARM TEMPERATURES WILL ALLOW RH VALUES TO DROP BELOW
15 PERCENT IN THESE AREAS LEADING TO RED FLAG CONDITIONS. A RED
FLAG WARNING IS ALSO IN EFFECT FOR THESE AREAS FOR THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

13

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 4:49 AM CSTHigh Wind WarningMAFEddy16 hr
Nov 14, 4:49 AM CSTWind AdvisoryMAFEddy13 hr
Nov 13, 8:03 PM CSTHigh Wind WarningMAF5 hr
Nov 14, 2:24 PM CSTFire Weather WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more14 hr

Nearby

Red Flag Warnings in Texas, 2006Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.